Image of the Week: An adverse drug reaction - Clinical Advisor

Image of the Week: An adverse drug reaction

Slideshow

  • Red man syndrome_0715IOW

This hemodialysis patient experienced a fever and erythematous rash after being treated with 2 grams of vancomycin.

Figure 1 logo

This patient was diagnosed with Red Man Syndrome (RMS), an idiopathic infusion reaction to vancomycin. Patients present with flushing, erythema, and pruritus around the face, neck, and upper body from non-specific mast cell degranulation.View this image on Figure 1 to...

Submit your diagnosis to see full explanation.

This patient was diagnosed with Red Man Syndrome (RMS), an idiopathic infusion reaction to vancomycin. Patients present with flushing, erythema, and pruritus around the face, neck, and upper body from non-specific mast cell degranulation.

View this image on Figure 1 to find out.

Figure 1 logo

Next hm-slideshow in Clinical Quiz